PDA

View Full Version : Does Baclofen Keep You Awake or Make You Sleepy?




Kitty
04-19-2008, 01:24 PM
I've just been put on Baclofen for spasticity. 10mg 3X daily.

The side effects list drowsiness and/or the inability to sleep. :confused:

Has anyone taken this and had one or the other? Or both? I hate not being able to sleep when I'm tired. The pharmacist said it would more than likely make me sleepy.

Just wondering if anyone here has had any experience with this drug.

Thanks! :)




Erin524
04-19-2008, 02:17 PM
When I first tried it, it made me sleepy. I'd sleep all day if I could.

Now it just makes me feel weird. So, I'm not taking it any more, but I'm keeping the Rx because I have had some nasty spasticity recently and if I get really desperate, I'll take one half or 1/4 of a pill if I feel I need it. (I take a lot of my meds at half or 1/4 of the full strength. Some of the meds that make me sleepy feel like they're way too strong for me)

barb02
04-19-2008, 02:24 PM
I only take 10 mg a day as needed, but I have not noticed either effect. It does make me mildly nauseated.

Erin524
04-19-2008, 04:33 PM
I only take 10 mg a day as needed, but I have not noticed either effect. It does make me mildly nauseated.

I get the nauseous feeling with it too...one of the reasons why when I take it, I break the pill up and dont take the whole dose.

Victorya
04-19-2008, 04:44 PM
I've been taking Baclofen for several years now, and have upped my dosage from 20mg per day to 80 mg per day.

I don't have any side effects from it at all...I think ;)

It might make me sleepy...but I'm so fatigued as it is, I wouldn't notice a little extra fatigue.

My daily dosage of Provigil takes care of my fatigue (mostly) and the baclofen takes care of my lower back spacticity (mostly) so I'm good to go :)

Kitty
04-19-2008, 05:09 PM
Thanks everyone - I took one pill (10mg) at about 3 PM and haven't really felt overly sleepy - maybe a little tipsy, though. I feel like I've had one too many margarita's! I wish it were true!! :D

hollym
04-19-2008, 06:12 PM
I felt stoned at first. Then, I got used to it and I'm like Victorya and I take 80 mg per day now with no side effects.

Kristi
04-19-2008, 06:41 PM
Well,it sure in heck doesn't make me sleepy sadly.I've been suffering from insomnia for months now and I'm pretty sure it's from the baclofen(and I only take a small dose 10 mgs at night only) so I just take two sleeping pills every night and I'm off to dreamland.

tovaxin_lab_rat
04-19-2008, 06:51 PM
It made me feel like a zombie. My eyes were practically glazed over within about 15 minutes of taking one pill. Not the drug for me! :eek:

cricket52
04-19-2008, 06:52 PM
Hi herekitty:

Baclofen makes me sleepy. I dropped to 50 mg/day because I was napping twice a day and struggling to stay awake.

It's a trade-off - pain or sleepiness. Sleep is good and is the winner.

CayoKay
04-19-2008, 07:32 PM
Kitty, I never had a nausea or insomnia problem with Baclofen.

at the height of my worst spasticity, I was on 90 mg a day (30, 3x per day)

at that dosage, I took TWO naps a day, but at least my legs weren't going TWANG !!

I hope the Baclofen works for you, it worked well for me.

Shashi
04-19-2008, 08:30 PM
I've been taking 10 mg. of baclofen 4 x a day for about a year and a half. I never had any problems with it until yesterday. The NP at my neurologist's office increased by dosage because my spasticity is getting worse.

I took 20 mg. yesterday morning, and about two hours later on my way to work, I was so sleepy that I kept dozing off while I was driving! I got to my office and couldn't stay awake, so came home, and kept dozing off again on the drive home. It scared me because I almost rear-ended two vehicles in front of me and nearly ran off the road several times.

I've decided to take the 20 mg. once in the evening, and then again before I go to bed, and just take the 10 mg. in the morning and early afternoon. I definitely don't want a repeat of yesterday!

hollym
04-20-2008, 01:20 PM
I've been taking 10 mg. of baclofen 4 x a day for about a year and a half. I never had any problems with it until yesterday. The NP at my neurologist's office increased by dosage because my spasticity is getting worse.

I took 20 mg. yesterday morning, and about two hours later on my way to work, I was so sleepy that I kept dozing off while I was driving! I got to my office and couldn't stay awake, so came home, and kept dozing off again on the drive home. It scared me because I almost rear-ended two vehicles in front of me and nearly ran off the road several times.

I've decided to take the 20 mg. once in the evening, and then again before I go to bed, and just take the 10 mg. in the morning and early afternoon. I definitely don't want a repeat of yesterday!


When my neuro upped my dosage, he warned me not to just take a double dose all at once at first except at bed time. He told me I could just take extra doses throughout the day, but didn't want me taking 20 mg all at once. So, that is what I have done and I have had no problems.

He also suggested that if an extra 10 mg was too much, to break the pills in half and just take 5 mg more frequently.

Kitty
04-20-2008, 01:48 PM
Thanks, ya'll. It didn't keep me up last night - in fact, I think I slept better. I took one this morning and will probably take another one soon - I'm not doing any driving today. They do tend to make me a little woozy. But my pain level has increased a lot here lately - I'm very achey in all my joints (hands, wrists, knees, elbows, ankles). Almost like arthritis. I go for an MRI on Tuesday and then will have an appointment with the Neuro soon after that so I'll see what he says. I hate the "doped up" feeling but it's either that or be in pain. :(